Welcome, Guest. Please Login or Register to join in. Resend Activation Email  |  Forgotten Password?
 


Reply
 
 
xSebbiesMumx
PF Savvy
 
Join Date: Nov 2012
Location: Sutton In Ashfield, Nottinghamshire
Posts: 676


Unhappy

Sertraline anyone?

Apr 22nd, 2015, 21:22 PM   #1
 
I have no idea if this post is in the right forum..If not then apologies!

After having such bad times with my emotions I finally caved in and saw the Dr, at first I said no to medication as ive seen what happens..My partner is currently on the sertraline (100mg) and they made a right mess of him and I didn't want that to happen to me!..Anyway he thought positive behavioural therapy would help but with their being a 10 week waiting list I had to go back on Tuesday and tell him that, only for him to prescribe me 50mg of sertraline!

Ive been toying with my emotions for the past 4 years, but I always thought id get by on my own!..Obviously not!

My question really is, any ladies that are on this dosage and meds..Did you have any side effects..The nausea and dizziness is scaring the pants off me as I skipped yesterdays dose after reading the side effects page..Since I suffer with emetophobia feeling sick or being sick is the last thing I want!
 
 

 
Status: Offline
 
 
 
Maid of Kent
PF Savvy
 
Join Date: Aug 2014
Posts: 234


Apr 22nd, 2015, 21:48 PM   #2
 
I'm on 50mg and have been for 10 years. My brother has recently started a dose of 50mg and neither of us have had any side effects whatsoever. They only list the side effects to cover their own backs. Most people won't have any.side effects, particularly as it's a therapeutic dose.
 
 
Status: Offline
 
 
 
northerngirl
PF Savvy
 
Join Date: Jul 2014
Location: Cumbria
Posts: 449


Apr 29th, 2015, 19:21 PM   #3
 
I used to be on Sertraline, I don't remember the dosage exactly but it did make me feel pretty rough at first. If you push through though it doesn't last forever, after a couple of weeks the physical effects should get better xo
 
 

 
Status: Offline
 
 
 
MrsS143
PF Addict
 
Join Date: May 2013
Location: Cumbria, UK
Posts: 3,325


Apr 29th, 2015, 19:41 PM   #4
 
I've tried a few
If i remember right i used to feel like i was tipping sidewards on this lol
 
 

 
Status: Offline
 
 
 
anniecakes
PF Savvy
 
Join Date: Nov 2011
Location: Hampshire
Posts: 267


May 2nd, 2015, 19:18 PM   #5
 
Just been prescribed this by my doctor so will wait and see how it goes :/
 
 

 
Status: Offline
 
 
 
MrsTLC
PF Enthusiast
 
Join Date: Mar 2013
Posts: 1,014


May 6th, 2015, 19:07 PM   #6
 
Itss unusual to go straight on sertraline without trying citalopram first. I have been on quite a few ofthem over the years, but had no problem with sertraline. Just didn't find them very helpful so was swapped onto something else
 
 

 
Status: Offline
 
 
 
Maid of Kent
PF Savvy
 
Join Date: Aug 2014
Posts: 234


May 11th, 2015, 18:40 PM   #7
 
I went straight onto Sertraline and so did my brother. I don't think it's that uncommon.
 
 
Status: Offline
 
 
 
xAngelx
PF Savvy
 
Join Date: May 2016
Location: Edinburgh
Posts: 198


Red face
May 21st, 2016, 22:03 PM   #8
 
I am on 150mg and have been for 6 months, I started at 50mg about 9months ago but they increased it gradually. My DH has been on 100mg for 3 years and we only had side effects for the first few weeks. They made me feel pretty sick in the morning (I take mines at night as they settle better for me) but I can honestly say they do help as the ones I was on previously the stopped giving people. xx
 
 

 
Status: Offline
 
 
 
Clover
PF Addict
 
Join Date: Sep 2015
Location: West Yorkshire
Posts: 4,800


May 27th, 2016, 12:16 PM   #9
 
I've just started on these and I have felt really sick a few hours after taking them
But I also an on a VLCD so not sure if it's that or the tablets affecting me

Did you start taking them hun?

xxxxxx

Sent from my GT-I9195 using Tapatalk
 
 

 
Status: Offline
 
 
 
Maaaaaac
PF Savvy
 
Join Date: Feb 2016
Location: N.I
Posts: 643


May 27th, 2016, 12:43 PM   #10
 
I was over max dose for a year or so, 250mg recommended by a psychiatrist. The nausea i got was hateful but it seriously dies down, it lasts maybe under a week and every time dose increases youve to experience it again but trust me, side effects of ssris (type of antidepressant that sertraline is) are quite minor,very rarely is there serious ones.

Clover i reckon its the sertraline honestly l the nausea was worse than anything ive ever experienced but i promise you in a few days it goes away. I had chewits or mints all the tine that really really helped.

Hope you get results with them, i responded really well and am i now med free
 
 

 
Status: Offline
 
 
 
Clover
PF Addict
 
Join Date: Sep 2015
Location: West Yorkshire
Posts: 4,800


May 27th, 2016, 18:30 PM   #11
 
Hi Maaaaaac
Thanks for sharing hun, I think it's a combination of the Sertraline and the diet as it's a 600 calorie a day diet and ive read headaches are common when you first start it
I'm now thinking if I should be starting a diet when I've just started in antidepressants

But I thought I would feel better if I started losing weight

Oh and we'll done for being Med free

xxxxxxxx


Sent from my GT-I9195 using Tapatalk
 
 

 
Status: Offline
 
 
 
Maaaaaac
PF Savvy
 
Join Date: Feb 2016
Location: N.I
Posts: 643


May 27th, 2016, 19:14 PM   #12
 
Thank you wanted to be med free if possible for starting a family so all chuffed starting a diet is fibe but id maybe give it 2 weeks so you get used to meds, good luck clover with everything. Maybe just tackle one thing at a time, dont take on too much you definitely need to take a break.
 
 

 
Status: Offline
 
 
 
Clover
PF Addict
 
Join Date: Sep 2015
Location: West Yorkshire
Posts: 4,800


May 27th, 2016, 20:57 PM   #13
 
Thanks hun, really appreciate your support, I know I shouldn't be trying to Deiet as well as tackling my mental state, when I went to my GP on Wednesday I cried when she asked me about my miscarriage, its almost 3 weeks since my Ercp and 9 weeks since I began miscarrying so perhaps its too soon for a drastic diet?, I was just getting into an unhealthy habit of eating so much rubbish and I have gained so much weight I just feel awful about myself
I'm so happy you've come off the medication and are coping well, I don't want to be on them for long as I need to start TTC again in a few months, how did you wean yourself off the medication?

xxxxx
 
 

 
Status: Offline
 
 
 
Maaaaaac
PF Savvy
 
Join Date: Feb 2016
Location: N.I
Posts: 643


May 27th, 2016, 21:24 PM   #14
 
At the time i was going to therapy alongside meds then im not really sure it just got to the point where i knew i didn't need them as much so with psychiatrist we reduced dose slowly but continued with counselling and relaxation therapies throughout until i was ready to fully come off them. From dose of 250 it prob took all in all abput two months but thats a very high does, over recommended. Now I have no input from anyone but i know i can go back to it if needs be. So far just a few wee blips but using all my techniques I learned to deal with things to try and not go on meds while pregnant. I do understand though that that can only get so far and sometimes you medically need meds so im just prepared now. I know what to look for now when my mood is low and husband is clued in too. I had a bad time with nhs mental health services though. I feel they are quite happy to keep you on tablets so if you're on them and feel you are ready just be persistent.

Ive been following your story and my heart just goes out to you, you are incredibly strong. Honestly. Theres nothing wrong with dieting as in eating well, maybe not a drastic diet just yet. Its a short term fix and although you'll lose weight you wont keep it off. Exercise on top is excellent for your mental health just take things one step at a time and do what you feel is right. Doing too much will just overwhelm you in the long wrong even if you think its not. Its good to have a focus and a goal though. Look after yourself and feel free to message about anything if you want advice
 
 

 
Status: Offline
 
 
 
Clover
PF Addict
 
Join Date: Sep 2015
Location: West Yorkshire
Posts: 4,800


May 27th, 2016, 21:49 PM   #15
 
Thanks sweetie

It sounds like the therapy confined woth medication really helped you, I think talking about things is really good, I find this forum and you ladies really help me,
& I think your right about the drastic diet I don't think it's a good idea, not just yet anyway
Although I've bought a months worth of Slimming packs!!!!
I may wait a few weeks and see how I feel

I'm on holiday next week at our caravan so I will chill and try to get my head sorted first

Thanks my lovely really appreciate your help and support

xxxxxx




Sent from my GT-I9195 using Tapatalk
 
 

 
Status: Offline
 
 
Reply

sertraline

Thread Tools


Related Threads
Thread Forum
PND and sertraline Baby & Toddler
Sertraline and breastfeeding Kids Health